Hail, Natrona
- When
- August 21, 1:05 PM MST
- Where
- Natrona County, 20 mi W of Midwest
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 43.417, -106.683
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Aug 21, 2:04 AM MST, 11 hours 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 304 AM MDT MON AUG 21 2006 .SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT SHOWERS MOVED OUT OF THE FORECAST AREA THIS MORNING WITH JUST A FEW CLOUDS OVER CENTRAL WYOMING ATTM. A REPEAT OF SHOWERS AND THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING AS HIGH PRESSURE CONTINUES TO BUILD ACROSS THE AREA. SOME MONSOONAL MOISTURE REMAINS OVER THE AREA TODAY. WE CONTINUE TO HAVE INSTABILITY OVER THE AREA WHICH...ALONG WITH THE MONSOONAL MOISTURE...WILL BRING THIS ROUND OF CONVECTIVE ACTIVITY. UPPER LOW OFF THE WEST COAST WILL MAKE ITS WAY ONSHORE OVER THE NEXT DAY OR TWO AND HELP TO INCREASE OUR SOUTHWEST FLOW STARTING THIS AFTERNOON AND CONTINUING INTO TUESDAY. THIS INCREASED WINDS WILL MAKE FOR INCREASED FIRE WEATHER ISSUES. WILL CONTINUE TO MONITOR FOR POSSIBLE FIRE WEATHER HIGHLIGHTS OVER THE NEXT DAY OR TWO. THE SOUTHWEST FLOW AND BUILDING HIGH PRESSURE WILL INCREASE 700MB TEMPERATURES TO PLUS 14 TO 16 C OVER THE CENTRAL PART OF THE STATE. THIS WILL INCREASE TEMPERATURES OVER THE VALLEYS EAST OF THE DIVIDE TO THE MID 90S WITH WEST OF THE DIVIDE IN THE MID TO UPPER 80S BY TUESDAY. MOUNTAIN LOCATIONS TO BE IN THE UPPER 60S TO LOWER 70S. TROUGH OF LOW PRESSURE TO MAKE ITS WAY ACROSS MONTANA BY WEDNESDAY FOR CHANCES OF SHOWERS AND THUNDERSTORMS ACROSS OUR NORTHERN ZONES TUESDAY AND WEDNESDAY. AT THIS TIME IT LOOKS LIKE THE FRONT WILL STAY ALONG OUR NORTHERN BORDER. .LONG TERM...THURSDAY THROUGH MONDAY THE NORTHERN STREAM CONTINUES TO TREND MORE ACTIVE FOR THE LATTER HALF OF THE WORKWEEK. THE LONG TERM BEGINS WITH NEARLY ZONAL FLOW ACROSS THE CWFA ON THURSDAY...WITH A SHORTWAVE MOVING THROUGH NORTHERN MONTANA AND ANOTHER ONE QUICK ON ITS HEELS...DIGGING INTO THE PACIFIC NORTHWEST. THE FIRST SHORTWAVE WILL BE DRAG A FRONT ACROSS NORTHERN ZONES THURSDAY AFTERNOON. FEEL THAT THE MODELS ARE TOO DRY WITH THIS FRONT...SO ANTICIPATE AT LEAST ISOLATED CONVECTION ACROSS THE NORTH. THE SECOND AND STRONGER SHORTWAVE WILL APPROACH WESTERN ZONES THURSDAY NIGHT...AND MOVE THROUGH THE REMAINDER OF THE CWFA ON FRIDAY. AT THIS TIME...FRIDAY APPEARS TO BE THE BEST SHOT AT MOISTURE ACROSS THE CWFA...WITH SYNOPTIC ASCENT ALONG THE FRONT... PWATS NEAR THREE QUARTERS OF AN INCH IN THE EAST...AND DECENT INSTABILITY. AREAS WITH THE BEST SHOT WILL BE ACROSS EASTERN AND NORTHERN ZONES. AREAS ACROSS SW WYOMING WILL HAVE A DIFFICULT GIVEN THE DRIER AIR IN PLACE THERE. THIS TROF WILL BRING IN SOME COOLER AIR AGAIN ACROSS THE AREA ON THURSDAY...FRIDAY...AND SATURDAY COOLING TEMPERATURES BACK INTO THE UPPER 70S / LOW 80S. DEPENDING ON HOW MUCH PRECIPITATION FALLS...COULD SEE SOME LOW CLOUDS IN EASTERN AND NORTHERN ZONES ON SATURDAY MORNING. OTHERWISE THE LAYER WILL DRY OUT SIGNIFICANTLY BEHIND THE DEPARTING DISTURBANCE. RIDGING WILL BUILD IN ACROSS THE CWFA ON SATURDAY. HOWEVER ANTICIPATE MONSOONAL MOISTURE TO UNDERCUT THE RIDGE ACROSS SOUTHERN SWEETWATER COUNTY ON SUNDAY AND MONDAY. SUNDAY AND MONDAY TEMPERATURES WILL CLIMB BACK INTO THE MID TO UPPER 80S UNDERNEATH THE BUILDING UPPER RIDGE. && RIW WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...22 LONG TERM...HAHN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 158 PM MDT MON AUG 21 2006 WYZ001>020-022>030-221300- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 158 PM MDT MON AUG 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER MUCH OF WESTERN AND CENTRAL WYOMING THROUGH THIS EVENING. THE STRONGEST STORMS WILL OCCUR IN JOHNSON AND NATRONA COUNTIES. ATMOSPHERIC INSTABILITY AND AVAILABLE MOISTURE ARE THE GREATEST IN THIS AREA ALONG WITH FAVORABLE LOWER AND MID LEVEL WINDS. SOME SEVERE THUNDERSTORMS WILL BE POSSIBLE SOUTH AND EAST OF THE BIGHORN MOUNTAINS. THE MAIN THREAT WITH OTHER STORMS ACROSS THE REGION WILL BE WIND GUSTS TO 40 MPH ALONG WITH DANGEROUS CLOUD TO GROUND LIGHTNING. NEW FIRES WILL BE POSSIBLE AS FUEL CONDITIONS REMAIN RIPE FOR FIRE STARTS FROM LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE CHANCE OF THUNDERSTORMS CONTINUES TUESDAY AND WEDNESDAY ACROSS THE NORTHERN PART OF THE STATE...ALONG WITH ISOLATED THUNDERSTORM ACTIVITY ACROSS THE EXTREME SOUTHERN PORTIONS OF OUR AREA. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DANGEROUS CLOUD TO GROUND LIGHTNING AND GUSTY WINDS. ISOLATED THUNDERSTORM ACTIVITY WILL REMAIN POSSIBLE ACROSS THE AREA THURSDAY AND FRIDAY... PRODUCING SIMILAR THREATS. SPOTTER INFORMATION STATEMENT... SPOTTERS IN JOHNSON AND NATRONA COUNTIES ARE ASKED TO PLEASE RELAY ANY REPORTS OF LARGE HAIL OR SEVERE WIND GUSTS TO THE NATIONAL WEATHER SERVICE. SPOTTERS ACROSS THE REMAINDER OF WESTERN AND CENTRAL WYOMING ARE ASKED TO REPORT WIND GUSTS IN EXCESS OF 40 MPH TODAY. THANK YOU. TRIW
The Riverton/Lander radar (KRIW), 150 km away, was scanning. The volume nearest the first event began at 20:03 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2006Every state in 2006This day in weather historyWarnings in Wyoming, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5529570.